MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112780
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240)
Date of Event 07/17/2012
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2011, patient was diagnosed with bilateral inguinal hernias thereby underwent open repair with implant of four perfix plugs (device 1, 2,3 and 4).Per operative notes, "in the left groin, a direct and indirect inguinal hernia was noted.The transversalis fascia of the direct hernia was excised and a large perfix plug (device 1) was placed and closed with sutures.The indirect hernia was separated from the cord structures and reduced back into abdomen.A small perfix plug (device 2) was placed over the floor of the inguinal canal and approximated with sutures.In the right groin, a large direct hernia as well as indirect hernia was noted.The direct hernia was reduced, extra-large perfix plug (device 3) was placed and external oblique was closed over the plug with sutures.To the indirect hernia, the sac was reduced and another small perfix plug (device 4) was placed and secured with sutures." on (b)(6) 2012, patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with removal of small perfix plug (device 4) and implant of perfix plug (device 5).Per operative notes, "through the prior scar in the right groin, the mesh (device 3) was seen and left situ.The previously placed small perfix plug mesh (device 4) with recurrent inguinal hernia was noted.The small perfix plug mesh (device 4) was removed and dissected away.The sac was separated from the cord structures and another large perfix plug (device 5) was placed in the inguinal floor.The fascia was closed and reapproximated with sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2010) is considered to be a best estimate.This emdr represents the perfix plug (device 3).Additional supplemental emdrs were submitted to represent perfix plug (device 4 & 5).Note: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24829658
Report Number1213643-2026-00455
Device Sequence Number13067015
Product Code FTL
UDI-Device Identifier00801741016622
UDI-Public(01)00801741016622(17)150528(10)HUUD1772
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2015
Device Catalogue Number0112780
Device Lot NumberHUUD1772
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Initial Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale